Thunderstorm Wind, Hunterdon
- When
- June 6, 2:40 PM EST to 3:10 PM EST
- Where
- Hunterdon County, Frenchtown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 40.533, -75.067
A severe thunderstorm knocked down several trees and wires across the northern part of Hunterdon County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A severe thunderstorm knocked down several trees and wires across the northern part of Hunterdon County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 6, 1:30 PM EST, 1 hour 10 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 230 PM EDT MON JUN 6 2005 .OVERVIEW... UNSEASONABLY WARM AND HUMID WEATHER WILL OCR THRUT MOST OF THIS FCST PERIOD. IF ONE BELIEVES THE LATEST (00Z) ECMWF ITS ALSO BEYOND THE CUR END OF OUR FCST PKG. H5 RDG EXPECTED TO REMAIN TOUGH WITH ONLY SLGT RELIEF BEHIND CFP IN THE MIDDLE OF THIS WEEK. RETURN FLOW AROUND THE H5 RDG WILL INCR CHCS FOR PCPN. LOCN OF RDG WILL PLAY INTO THE FCST SO GENERAL BELIEF IS THAT THERE WILL BE A NW (HIER) TO SE (LWR) GRAD OF POPS. PWATS STILL EXPECTED TO EXCEED 2 INCHES BY THE WEEKEND. CFPS ARE NOT EXPECTED BEYOND TMRW AS THEY SHLD DISPT N OF THE PA/NJ BORDER. IN THE SHORT TERM...THE GFS H5 INIT WAS BETTER WITH A NOD TO THE NAM FOR ITS H8 STRUCTURE. NEITHER MDL INIT THE SHRT WV THAT WAS THERE OR DVLPD WITH MCS ACRS NCNTRL PA AND IF ANYTHING THEY ARE A COUPLE OF HRS TOO SLOW. THIS WILL BE TAKEN INTO ACCOUNT WITH EXPECTED CONVECTION LATER TDY. NOT TOO MANY DAYS WITH CAPES GT 3000J AND LI LT -10 W ARND FORTUNATE FOR US THAT THE WIND FIELD IS NOT AS ACCOMODATING. AFT CFP WE ARE EXPECTING A COUPLE OF LESS HUMID BUT NOT NECESSARILY THAT MUCH COOLER DAYS. && .SHORT TERM (TONIGHT THROUGH WEDNESDAY)... TNGT...3000J LI TO -11...ENUF SAID WE WILL CONT ENHANCED WORDING IN THE ZONES. WE WILL INCLUDE ALL FACETS OF PHENOMENA AS THE TSRAS UPSTREAM HAVE BEEN PROLIFIC LTGNG PRODUCERS ALG WITH DAMAGING WINDS AND LARGE HAIL. WE WILL END PCPN A BIT FASTER THAN THE MDLS HAVE BECAUSE THEY SEEM TO BE BEHIND THE CURVE. GUID MINS ARE CLOSE AND WON/T BE DABBLED. FOR TMRW THE FCSTD SHRT WV IS NOW EXPECTED TO RMN N OF OUR CWA WITH A REL SHALLOW LYR OF MSTR. NAM FCST SOUNDGS ARE SHOWING A CAP DVLPG BY THE AFTN AND DON/T BLV THERE WILL BE ENUF TIME IN THE MRNG FOR TSRAS TO POP. THE GFS SHOWING A BIT MORE PTNL BUT SINCE THERE IS A NARROW WINDOW OF OPPORTUNITY BTWN THE TWO...DO NOT WANT TO FLIP-FLOP CUR FCST AND LET THE MIDNIGHT SHIFT REACCESS. EVEN IF TSRAS WERE TO OCR AREAL CVRG WOULD PBLY BE WDLY SCTD. WITH RESPECT TO TEMPS, THE NAM IS SOMEWHAT WRMR THAN THE GFS AND OVERALL THE MAX TEMPS THE LAST COUPLE OF DAYS HAVE FALLEN BTWN. WE WILL CONT THIS FCST TREND WHICH WILL RESULT IN LITTLE ADJUSTMENT TO CUR TEMPS. WHL THE NAM BUFKIT SOUNDGS HAVE LWRD TDS INTO THE UPR 50S THEIR MOS GUID IS RMNG CLOSE TO 70(?). GIVEN THAT UPSTREAM DEWPTS IN OH ARE IN THE 60S WE WILL SIDE WITH THE BTWN GFS MOS DEWS. WITH AFTN MIXING FCST DEWS MAY STILL BE TOO HIGH. ERGO HEAT INDICES SHLD COME CLOSE TO MATCHING MAX TEMPS TMRW AND NO ADTNL HEAT RELATED ADVYS WILL BE ISUSED. A SLGTLY MORE COMFORTABLE SLEEPING NGT TUE NGT WITH DRIER AIR AND LIGHT WINDS TO HELP RADIATE TEMPS IN NON URBAN LOCNS. GFS MOS LOOKS BETTER GIVEN THE WRLY FLOW AND UPSTREAM DEWPTS. KIND OF A HINT OF A SECONDARY CFP WED WITH THE GFS. NAM BUFKIT SOUNDGS STILL SHOWING PRETTY MUCH A CAPPED ENVIRON AND CDFNT SHLD DISPT AS IT TRIES TO COME ACRS. THUS DRY FCST WILL BE MAINTAINED. BIG DIFS BTWN THE NAM AND GFS H8 TEMP FCSTS. THE ECMWF IS A COMP BTWN THE TWO MDLS AND WILL BE FOLLOWED. THUS WE WILL SPLIT THE DIF BTWN THE MOS DATASETS. ACTUALLY NGM MOS SEEMS TO HAVE BEEN DOING THE BEST OF THE GUID DATASETS THE LAST COUPLE OF DAYS. && .LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)... GENERAL TREND WILL BE TWD WRMR AND MORE HUMID WX THRUT THE FCST PERIOD. NO CFP EXPECTED AS CDFNT LATE FRI EXPECTED TO RMN N OF OUR CWA AND WAFFLE AROUND NEW ENGLAND FOR A DAY OR TWO. CLOSER PROX TO THIS FNT WILL BE THE GREATER FOCUS FOR PCPN CHCS AS PWATS GT 1.5 WILL BE ARRIVING FROM LARGE MOISTURE POOL IN THE SERN U.S. IF RDG RETORGRADES FAR ENUF TO OUR W...IT MIGHT CAP OUR PCPN CHCS. FOR NOW IT APRS DIURNAL CHCS FRI THRU MON IS THE BEST WAY TO GO WITH THE GREATEST CHCS IN OUR NWRN ZNS. GIVEN PWATS AND REL WEAK FLOW ALF...THERE WILL BE HVY DOWNPOURS. NEXT CFP NOT SLATED UNTIL AFTER OUR CUR DAY-TO-DAY FCSTS END. && .AVIATION... CONVECTION RAPIDLY DEVELOPING AROUND THE AREA WITH HIGH CAPES AND UPPER PATTERN BECOMING MORE FAVORABLE. AREA HAS BEEN PLACED IN A SVR TS WATCH UNTIL 02Z. TAF GROUPS INCLUDE MENTION OF TSRA BETWEEN 20Z AND 05Z WITH TIMING OF ACTIVITY ACROSS KABE AND KRDG EARLIER AND LATER FOR KACY AND KMIV. AMENDMENTS WILL BE ISSUED AS NEEDED FOR ANY ROUGE CELLS THAT POP AHEAD OF MAIN AREA CURRENTLY (18Z) TO OUR WEST. BASICALLY FOLLOWED EARLIER THINKING WITH AREAS OF FOG LATER TONIGHT. VFR CONDITIONS EXPECTED FROM 12Z UNTIL 18Z TUE WITH A WEST WIND EXPECTED. && .MARINE... MUCH OF THE EXCITEMENT...WEATHERWISE...ON THE MARINE AREAS WILL BE LATE THIS AFTERNOON AND EVENING WITH SVR WATCH UNTIL 10 PM. LOCALLY STRONG WINDS...HIGHER WAVES AND HAIL MAY ACCOMPANY THE THUNDERSTORMS THROUGH 10 PM. THE TROUGH/FRONT WILL CROSS THE WATERS LATER TONIGHT WITH A SYNOPTIC SOUTHWEST FLOW BEHIND THE FEATURE. WAVES GENERALLY 2 TO 4 FT THROUGH THE PERIOD. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...SVR TSTM WATCH UNTIL 10 PM EDT ALL ZONES. NJ...SVR TSTM WATCH UNTIL 10 PM EDT ALL ZONES. DE...SVR TSTM WATCH UNTIL 10 PM EDT ALL ZONES. MD...SVR TSTM WATCH UNTIL 10 PM EDT ALL ZONES. MARINE...NONE. OVERVIEW/SHORT TERM/LONG TERM/HYDROLOGY...OGIGI AVIATION/MARINE...HARA CORRECTION TO INCLUDE SVR TSTM WATCH.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 335 AM EDT MON JUN 6 2005 ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010- 012>027-PAZ054-055-060>062-067>071-071000- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ- CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA- COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA- DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ- INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ- MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD- SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD- WARREN NJ-WESTERN MONMOUTH NJ- INCLUDING THE CITIES OF...ALLENTOWN...ATLANTIC CITY...BETHLEHEM... CAMDEN...DOVER...NEW BRUNSWICK...NEWARK...PERTH AMBOY... PHILADELPHIA...READING...TRENTON...VINELAND AND WILMINGTON 335 AM EDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE... A HEAT ADVISORY HAS BEEN ISSUED FOR PHILADELPHIA COUNTY FOR TODAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND SPREAD THROUGH THE REGION DURING THE EVENING. SOME OF THE THUNDERSTORMS COULD BECOME SEVERE AND HAVE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY. RNS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1128 AM EDT MON JUN 6 2005 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-070400- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ- CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA- COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA- DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ- INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ- MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD- SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD- WARREN NJ-WESTERN MONMOUTH NJ- INCLUDING THE CITIES OF...ALLENTOWN...ATLANTIC CITY...BETHLEHEM... CAMDEN...DOVER...NEW BRUNSWICK...NEWARK...PERTH AMBOY... PHILADELPHIA...READING...TRENTON...VINELAND AND WILMINGTON 1128 AM EDT MON JUN 6 2005 ...VERY WARM AND HUMID WEATHER WILL GIVE WAY TO THUNDERSTORMS THIS AFTERNOON AND EVENING - SOME OF THE THUNDERSTORMS COULD BECOME SEVERE... A VERY WARM AND INCREASINGLY HUMID AIRMASS OVER THE REGION TODAY IS MAKING THE WEATHER FEEL MORE UNCOMFORTABLE THAN IN THE RECENT PAST. THE HEAT INDEX IN MOST AREAS SHOULD EXCEED 90. HOWEVER, IN PHILADELPHIA, A HEAT ADVISORY HAS BEEN ISSUED BECAUSE THE HEAT INDEX WILL APPROACH 100 IN THE CITY THIS AFTERNOON. THE ONLY AREA THAT SHOULD ESCAPE THE WORST OF THE HEAT IS ALONG THE COAST. SOME RELIEF TO THE HIGH TEMPERATURES IS EXPECTED THIS EVENING AS THUNDERSTORMS JUST TO OUR WEST MOVE INTO EASTERN PENNSYLVANIA, NEW JERSEY, DELAWARE AND NORTHEAST MARYLAND. THE STORM PREDICTION CENTER HAS PLACED MUCH OF OUR AREA IN A MODERATE RISK FOR SEVERE THUNDERSTORMS. THIS MEANS THAT SOME OF THE THUNDERSTORMS COULD PRODUCE DAMAGING WINDS, AS WELL AS TORRENTIAL DOWNPOURS AND DANGEROUS CLOUD TO GROUND LIGHTNING. IF THUNDERSTORMS APPROACH, SEEK SHELTER IMMEDIATELY. HERE ARE SOME HELPFUL TIPS ON HOW TO ALLEVIATE THE EFFECTS OF THE VERY WARM WEATHER. DRINK PLENTY OF WATER AND WEAR LIGHT WEIGHT, LIGHT COLORED AND LOOSE FITTED CLOTHING. IF AT ALL POSSIBLE, DONT WORK OUTSIDE DURING THE WARMEST PART OF THE DAY. KEEP COOL BY SEEKING AN AIR CONDITIONED BUILDING IF AVAILABLE, OR SEEK REST IN THE SHADE. PLEASE CHECK ON THE ELDERLY BECAUSE THE SUDDEN CHANGE IN WEATHER WILL HAVE THE GREATEST EFFECT ON THEM. REMEMBER TO MAKE SURE PETS HAVE A COOL PLACE TO REST, AND HAVE PLENTY OF CLEAN WATER TO DRINK. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS, OR YOUR LOCAL MEDIA OUTLETS FOR ADDITIONAL UPDATES. JJM
The Philadelphia radar (KDIX), 86 km away, was scanning. The volume nearest the first event began at 19:40 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2005Every state in 2005This day in weather historyWarnings in New Jersey, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455805.